Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 31, NWS Gaylord, MI

June 13, 20087 counties in Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 13, 2008, 1:45 AM EDT for 7 counties in Michigan. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2008, 1:45 AM EDT (05:45 UTC)
Expired
Jun 13, 2008, 2:45 AM EDT
In force
60 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

Counties Antrim County, MI, Benzie County, MI, Grand Traverse County, MI, Kalkaska County, MI, Manistee County, MI, Missaukee County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 79 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 9:35 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 5.8 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 130545
SVRAPX
MIC009-019-055-079-101-113-165-130645-
/O.NEW.KAPX.SV.W.0031.080613T0545Z-080613T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
145 AM EDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANTRIM COUNTY IN NORTHERN LOWER MICHIGAN...
  GRAND TRAVERSE COUNTY IN NORTHERN LOWER MICHIGAN...
  KALKASKA COUNTY IN NORTHERN LOWER MICHIGAN...
  BENZIE COUNTY IN NORTHERN LOWER MICHIGAN...
  MANISTEE COUNTY IN NORTHERN LOWER MICHIGAN...
  WEXFORD COUNTY IN NORTHERN LOWER MICHIGAN...
  MISSAUKEE COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 245 AM EDT

* AT 140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM THOMPSONVILLE TO 7 MILES SOUTH
  OF DUBLIN...OR 21 MILES SOUTHEAST OF MANISTEE...MOVING NORTHEAST AT
  50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHERMAN...
  MESICK...
  BUCKLEY...
  HOXEYVILLE...
  HARRIETTA...
  HANNAH...
  TRAVERSE CITY STATE PARK...
  BOON...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4451 8600 4511 8486 4438 8485 4417 8533
      4417 8605
TIME...MOT...LOC 0545Z 228DEG 61KT 4458 8577 4414 8586

$$
3 follow-up statements
000 
WWUS34 KAPX 130606
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
206 AM EDT FRI JUN 13 2008

MIC019-101-130616-
/O.CAN.KAPX.SV.W.0031.000000T0000Z-080613T0645Z/
BENZIE MI-MANISTEE MI-
206 AM EDT FRI JUN 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR MANISTEE AND BENZIE COUNTIES
IS CANCELLED...

LAT...LON 4418 8582 4460 8581 4511 8486 4438 8485
      4417 8533
TIME...MOT...LOC 0606Z 228DEG 61KT 4480 8541 4424 8551

$$

MIC009-055-079-113-165-130645-
/O.CON.KAPX.SV.W.0031.000000T0000Z-080613T0645Z/
ANTRIM MI-GRAND TRAVERSE MI-KALKASKA MI-WEXFORD MI-MISSAUKEE MI-
206 AM EDT FRI JUN 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR MISSAUKEE...WEXFORD...KALKASKA...GRAND TRAVERSE AND ANTRIM
COUNTIES...

AT 204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF TRAVERSE CITY TO 
7 MILES WEST OF CADILLAC...MOVING NORTHEAST AT 70 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CADILLAC...
  FIFE LAKE...
  MANTON...
  BARKER CREEK...
  LUCAS...
  RAPID CITY...
  JENNINGS...
  SOUTH BOARDMAN...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING.

LAT...LON 4418 8582 4460 8581 4511 8486 4438 8485
      4417 8533
TIME...MOT...LOC 0606Z 228DEG 61KT 4480 8541 4424 8551

$$
000 
WWUS34 KAPX 130622
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
221 AM EDT FRI JUN 13 2008

MIC009-055-079-113-165-130645-
/O.CON.KAPX.SV.W.0031.000000T0000Z-080613T0645Z/
ANTRIM MI-GRAND TRAVERSE MI-KALKASKA MI-WEXFORD MI-MISSAUKEE MI-
221 AM EDT FRI JUN 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR MISSAUKEE...WEXFORD...KALKASKA...GRAND TRAVERSE AND ANTRIM
COUNTIES...

AT 217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF KALKASKA TO 
9 MILES NORTHWEST OF LAKE CITY TO 14 MILES SOUTH OF 
CADILLAC...MOVING EAST AT 44 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKE CITY...
  KALKASKA...
  SMITHVILLE...
  SHARON...
  SIGMA...
  ANTRIM...
  DARRAGH...
  MANCELONA...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING.

LAT...LON 4418 8582 4460 8581 4511 8486 4438 8485
      4417 8533
TIME...MOT...LOC 0621Z 250DEG 38KT 4480 8527 4445 8526
          4406 8533

$$
000 
WWUS34 KAPX 130629
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
229 AM EDT FRI JUN 13 2008

MIC055-165-130639-
/O.CAN.KAPX.SV.W.0031.000000T0000Z-080613T0645Z/
GRAND TRAVERSE MI-WEXFORD MI-
229 AM EDT FRI JUN 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR WEXFORD AND GRAND TRAVERSE
COUNTIES IS CANCELLED...

LAT...LON 4417 8533 4482 8534 4511 8486 4438 8485
TIME...MOT...LOC 0629Z 250DEG 38KT 4483 8516 4448 8515
          4409 8522

$$

MIC009-079-113-130645-
/O.CON.KAPX.SV.W.0031.000000T0000Z-080613T0645Z/
ANTRIM MI-KALKASKA MI-MISSAUKEE MI-
229 AM EDT FRI JUN 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR MISSAUKEE...KALKASKA AND ANTRIM COUNTIES...

AT 225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF KALKASKA TO 9 
MILES NORTH OF LAKE CITY TO 14 MILES SOUTHEAST OF CADILLAC...MOVING 
EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ANTRIM...
  DARRAGH...
  SIGMA...
  MANCELONA...
  STITTSVILLE...
  BLUE LAKE TOWNSHIP...
  MOORESTOWN...
  BEAR LAKE...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING.

LAT...LON 4417 8533 4482 8534 4511 8486 4438 8485
TIME...MOT...LOC 0629Z 250DEG 38KT 4483 8516 4448 8515
          4409 8522

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:10 PM EDT, 6 hours 35 minutes earlier.

Area forecast discussion, Jun 12, 7:10 PM EDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
710 PM EDT THU JUN 12 2008

.AVIATION...SLOW MOVING COLD FRONT WILL BRING SHOWERS/THUNDERSTORMS
TO ALL TERMINALS OVERNIGHT.  MOST WIDESPREAD ACTIVITY EXPECTED TO
AFFECT KPLN/KTVC WHERE CIGS/VSBYS SHOULD OCCASIONALLY BE REDUCED
TO MVFR LEVELS...WITH POTENTIAL FOR LOCALLY HEAVY RAIN...WHILE
KAPN LOOKS TO AVOID PROLONGED PRECIP THRU MUCH OF THE NIGHT. LOW
LEVEL WIND SHEAR A CONCERN AT ALL TAF SITES AS 900MB JET CRANKS
OVERNIGHT UNDER STRONG WARM ADVECTION REGIME WHILE SFC WINDS
DIMINISH TO 12 KNOTS OR LESS. AREAS OF MVFR CIGS EARLY FRIDAY
MORNING WITH A FEW LIGHT SHOWERS...WITH VFR CONDITIONS DEVELOPING
AT ALL TERMINALS BY THE AFTERNOON.

JK
&&

.PREV DISCUSSION... /ISSUED 344 PM EDT THU JUN 12 2008/

DISCUSSION...SEASONABLY DEEP SURFACE LOW IN SOUTHERN MANITOBA.
OCCLUDED FRONT RUNS SE TO A WEAK TRIPLE POINT NORTH OF ROCHESTER MN.
COLD FRONT EXTENDS SOUTH FROM THERE TO EASTERN IOWA...THEN SW TO OK.
WARM FRONT IN CONVOLUTED THANKS TO ONGOING CONVECTION AND MARINE
INFLUENCES...BUT EXTENDS ESE TO NORTH OF CHICAGO...THE QUICKLY ZIGS
NORTHWARD TO NEAR THE M-55 CORRIDOR ACROSS CENTRAL LOWER MI. AS
EXPECTED...WARM ADVECTION-FORCED CONVECTION HAS REALLY GOTTEN
CRANKING OVER NORTHERN LAKE MI THIS AFTERNOON. PRECIP TRENDS...
INCLUDING THREAT FOR SVR WX AND HEAVY RAIN...ARE THE MAIN ISSUES FOR
TONIGHT.

TONIGHT...LOADING UP A RICH...JUICY AIRMASS IN NORTHERN IL THIS
AFTERNOON...WITH TEMPS PUSHING 90F AND DEW POINTS IN THE UPPER 60S.
MLCAPES AROUND 1500J/KG. LOW LEVEL SSW WINDS (30-40KT AT 850MB) ARE
DRAWING THIS AIRMASS NORTHWARD...WITH MUCAPES NEAR 1K J/KG ACROSS
LAKE MI AND INTO W CENTRAL LOWER MI. THIS ELEVATED INSTABILITY IS
FEEDING ONGOING VIGOROUS CONVECTION OVER NORTHERN LAKE MI.
INDIVIDUAL STORMS ARE LIFTING RAPIDLY NNE TOWARD PARTS OF EASTERN
UPPER MI...WHILE SLOWLY DEVELOPING EASTWARD WITH TIME. MEANWHILE...
STRONG CONVECTION CONTINUES TO DEVELOP SPORADICALLY ALONG WI/IL
BORDER.

ONGOING ACTIVITY OVER LAKE MICH COULD PULSE UP TO NEAR SVR FROM TIME
TO TIME...WITH A FAVORABLE OVERLAP OF MUCAPE AND SHEAR (0-6KM BULK
SHEAR 40-50KT). HOWEVER...OUR MAIN SVR THREAT WILL INVOLVE WHATEVER
GETS GOING BACK TOWARD CHICAGO. CONDITIONS WILL BE FAVORABLE FOR
CONVECTION TO BECOME WELL-ORGANIZED...LIFTING NE IN THE FORM OF BOWS
AND/OR LEWPY LINE SEGMENTS. BUT...AS MENTIONED EARLIER IN THE
DAY...WE NEVER QUITE REACH THE POINT WHERE WE HAVE SURFACE-BASED
INSTABILITY. DEW POINTS WILL CLIMB INTO THE MID 60S BY EVENING...BUT
BY THEN TEMPS WILL BE FALLING BACK THRU THE 70S. THUS WINDS WILL
HAVE SOME WORK TO DO TO GET TO THE GROUND...BUT THAT SHOULD BE VERY
DOABLE. THUS STRAIGHT-LINE WINDS ARE THE MAIN THREAT.

INDIVIDUAL STORMS WILL BE MOVING RAPIDLY TO THE NE AT 40KT. SOME
LOCALIZED HEAVY RAIN WILL OCCUR...THANKS TO BACKBUILDING ON THE SW
FLANK OF INDIVIDUAL STORMS. WIDESPREAD HEAVY RAIN IS NOT
ANTICIPATED.

MIN TEMPS MID 50S NORTH TO NEAR 70 SOUTH.

JZ

REST OF THE FORECAST (FRIDAY THROUGH NEXT THURSDAY)...THE LONG WAVE
TROUGH EVIDENT ON WATER VAPOR LOOP CENTERED TO OUR WEST ACROSS THE
GREAT BASIN WILL MEANDER TO THE EAST AND STALL ACROSS EAST CENTRAL
CANADA LATER THIS WEEKEND THEN REVERSE COURSE AND HEAD SOUTHEAST EARLY
NEXT WEEK. RIDGING MAY THEN TRY TO BUILD INTO THE REGION TOWARD
THE END OF THE FORECAST PERIOD. THIS IS EXPECTED TO LEAD TO
CONTINUED SHOWERY CONDITIONS AT TIMES OVER THE NEXT FEW DAYS AS
WELL AS NORMAL TO SLIGHTLY BELOW NORMAL TEMPERATURES...ESPECIALLY
FOR THE EARLY AND MIDDLE PARTS OF NEXT WEEK. THE MAIN FORECAST
CONCERNS REVOLVE AROUND POPS THROUGH A MAJORITY OF THE FORECAST.

FRIDAY...SURFACE LOW MOVES NORTH NORTHEAST INTO NORTHEAST ONTARIO.
THE COLD FRONT OCCLUDES AND DOES NOT APPEAR THAT IT IS EVER QUITE
ABLE TO MOVE THROUGH AS THE EASTERN RIDGE HOLDS UP ITS PROGRESS AND
A WAVE OF LOW PRESSURE MOVES UP ALONG THE FRONT (ALONG WITH
ASSOCIATED DIV-Q). MODELS ALSO LINGER THETA-E RIDGE ACROSS THE
REGION SO WILL CONTINUE WITH CATEGORICAL POPS ACROSS THE
EAST...LIKELY POPS CENTRAL AND CHANCE POPS ACROSS THE WEST.
POTENTIAL FOR SEVERE APPEARS TO BE LIMITED...DUE TO THE LACK OF
SURFACE HEATING. BEST CHANCE FOR SEVERE STORMS TO OUR SOUTHEAST BUT
ANY AFTERNOON CLEARING WOULD ALLOW FOR STORMS TO TAP INTO 30-35 KT
850 MB WIND AND AROUND 50 KNOT 500 MB WINDS. HIGHS WILL BE TRICKY
WITH THE MILD START OFFSET BY EXPECTED ABUNDANT CLOUD COVER. WILL
KEEP HIGHS IN THE 70S BUT SOME LOWER 80S POSSIBLE IF CLOUDS DO END
UP SCATTERING OUT.

FRIDAY NIGHT...MID LEVEL DRY SLOT MOVES INTO THE REGION AS STORM
SYSTEM PINWHEELS TO THE NORTH ACROSS WESTERN ONTARIO.
THEREFORE...WITH THE EXCEPTION OF POSSIBLE LINGERING SHOWERS/STORMS
ACROSS THE SOUTHEAST IN THE EVENING PRECIPITATION FREE CONDITIONS ARE
EXPECTED. LOWS RANGING FROM THE LOWER 50S NORTHWEST TO THE UPPER 50S
SOUTHEAST.

SATURDAY...A BIT OF WRAP AROUND MOISTURE ROTATES SOUTHEAST AS UPPER
TROUGH TAKES UP RESIDENCE ACROSS NORTHERN ONTARIO. THIS IN
COMBINATION WITH DAYTIME HEATING MAY SPARK A MAINLY AFTERNOON SHOWER
OR STORM. HIGHS IN THE 70S.

SATURDAY NIGHT...NEARLY ZONAL FLOW ALOFT OPENS THE POSSIBILITY OF
MCS DEVELOPMENT UPSTREAM SO WILL EXPAND CHANCE POPS EASTWARD.

SUNDAY...LINGERING MOISTURE ALONG WITH AN APPROACHING SURFACE COLD
FRONT WILL LEAD TO MORE CHANCE POPS. HIGHS AGAIN EXPECTED TO BE IN
THE 70S.

MONDAY THROUGH THURSDAY...UPPER LEVEL TROUGH REVERSES COURSE AND
HEADS SOUTHEAST TOWARD THE WESTERN GREAT LAKES REGION LIKELY LEADING
TO COOLER TEMPERATURES ALONG WITH THE CHANCES FOR SHOWERS FOR AT
LEAST MONDAY. NATIONAL GUIDANCE HAS TUESDAY DRY...BUT 12Z ECMWF AND
OTHER EXTENDED MODELS WOULD LINGER CHANCES RIGHT INTO TUESDAY AS
WELL (BUT WILL NOT ADD IN POPS AT THIS TIME). INCREASING
RIDGING/RISING HEIGHTS EXPECTED TO LEAD TO WARMER CONDITIONS BY THE
END OF THE WEEK. HIGHS ONLY IN THE MIDDLE 60S TO LOWER 70S MONDAY
THROUGH WEDNESDAY THEN BACK INTO THE 70S THURSDAY.

SULLIVAN

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ341.

LH...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LHZ346>349.

LS...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LSZ321-322.

&&
Hazardous weather outlook, Jun 12, 10:00 PM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1000 PM EDT THU JUN 12 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
131115-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1000 PM EDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN MICHIGAN TONIGHT. SOME OF
THESE STORMS MAY BECOME SEVERE OVER NORTHERN LOWER
MICHIGAN...PRODUCING TORNADOES AND DAMAGING WIND GUSTS IN EXCESS OF
60 MPH.

SEE ONGOING TORNADO WATCH FOR LATEST INFORMATION.

HEAVY RAINFALL IS POSSIBLE OVERNIGHT...ESPECIALLY ALONG AND WEST OF
I-75. LOCALIZED RAINFALL TOTALS GREATER THAN 2 INCHES MAY OCCUR BY
DAYBREAK FRIDAY. THIS COULD RESULT IN MINOR FLOODING OF LOW LYING OR
FLOOD PRONE AREAS.

THERE IS A RISK OF RIP CURRENTS ON LAKE HURON BEACHES OF NORTHERN
LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHEAST LOWER MICHIGAN
FRIDAY AND FRIDAY EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED
AT THIS TIME.

THERE IS ANOTHER THREAT FOR THUNDERSTORMS SATURDAY AFTERNOON THROUGH
MONDAY. SEVERE WEATHER IS NOT EXPECTED ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS...PLEASE REPORT SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE.

JK

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:43 PM EDTSpecial Marine WarningAPX92 min
Jun 12, 9:18 PM EDTTornado WarningAPXManistee57 min
Jun 12, 9:51 PM EDTTornado WarningAPXWexford39 min
Jun 12, 10:31 PM EDTSpecial Marine WarningAPX89 min
Jun 12, 10:31 PM EDTTornado WarningAPXMissaukee, Wexford59 min
Jun 12, 10:36 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska, Wexford54 min
Jun 12, 10:59 PM EDTFlash Flood WarningAPXManistee6 hr
Jun 12, 11:18 PM EDTFlash Flood WarningAPXWexford6 hr
Jun 12, 11:23 PM EDTTornado WarningAPXKalkaska, Missaukee, Wexford52 min
Jun 12, 11:33 PM EDTSevere Thunderstorm WarningAPXCrawford, Missaukee, Roscommon, Wexford57 min
Jun 12, 11:40 PM EDTTornado WarningAPXMissaukee, Wexford50 min
Jun 12, 11:53 PM EDTSpecial Marine WarningAPX97 min
Jun 13, 12:10 AM EDTFlash Flood WarningAPXMissaukee6 hr
Jun 13, 12:39 AM EDTSevere Thunderstorm WarningAPXMissaukee, Roscommon66 min
Jun 13, 1:08 AM EDTTornado WarningAPXMissaukee, Roscommon52 min
Jun 13, 1:36 AM EDTSpecial Marine WarningAPX54 min
Jun 13, 1:39 AM EDTSpecial Marine WarningAPX96 min
Jun 13, 2:03 AM EDTSevere Thunderstorm WarningAPXMissaukee, Ogemaw, Roscommon57 min
Jun 13, 2:26 AM EDTSevere Thunderstorm WarningAPXCrawford, Oscoda, Roscommon35 min
Jun 13, 3:08 AM EDTSpecial Marine WarningAPX97 min
Jun 13, 4:40 AM EDTSpecial Marine WarningAPX95 min
Jun 13, 4:44 AM EDTFlash Flood WarningAPXManistee, Missaukee, Wexford6 hr
Jun 13, 10:27 AM EDTFlash Flood WarningAPXManistee, Wexford6 hr
Jun 13, 11:31 AM EDTRiver Flood WarningAPXWexford4 days
Jun 13, 3:52 PM EDTAreal Flood WarningAPXManistee, Wexford66 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.